Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 16, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 3, 2008, 2:28 PM EDT for Brevard County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2008, 2:28 PM EDT (18:28 UTC)
- Expired
- Apr 3, 2008, 2:57 PM EDT
- In force
- 29 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 24 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 031829
SVRMLB
FLC009-031930-
/O.NEW.KMLB.SV.W.0016.080403T1828Z-080403T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
228 PM EDT THU APR 3 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BREVARD COUNTY IN FLORIDA.
* UNTIL 330 PM EDT
* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF VIERA...AND MOVING NORTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
ROCKLEDGE...COCOA...SHARPES...MERRITT ISLAND...PORT CANAVERAL...
CAPE CANAVERAL AND COCOA BEACH.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
LAT...LON 2832 8055 2828 8056 2827 8058 2818 8085
2831 8088 2842 8084 2851 8062
TIME...MOT...LOC 1828Z 240DEG 9KT 2825 8082
$$
521 follow-up statement
000
WWUS52 KMLB 031857
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
256 PM EDT THU APR 3 2008
FLC009-031906-
/O.CAN.KMLB.SV.W.0016.000000T0000Z-080403T1930Z/
BREVARD FL-
256 PM EDT THU APR 3 2008
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BREVARD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED. HOWEVER...HEAVY RAIN...
DANGEROUS LIGHTNING STRIKES AND GUSTY WINDS OF 30 TO 40 MPH WILL
CONTINUE TO BE POSSIBLE.
LAT...LON 2832 8055 2828 8056 2827 8058 2818 8085
2831 8088 2842 8084 2851 8062
TIME...MOT...LOC 1856Z 240DEG 9KT 2828 8075
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 1:58 PM EDT, 30 minutes earlier.
Area forecast discussion, Apr 3, 1:58 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 158 PM EDT THU APR 3 2008 ...SUMMER-LIKE PATTERN PERSISTS THROUGH THIS WEEKEND AND BEYOND... .DISCUSSION... TONIGHT...ONGOING EVENING CONVECTION EXPECTED MAINLY ALONG AND NORTHWEST OF THE I-4 CORRIDOR...THOUGH MID LEVEL STEERING FLOW MAY BRING SOME OF THE SHOWER AND STORMS BACK TOWARD THE VOLUSIA AND NORTHERN BREVARD COASTLINE AND NEAR SHORE WATERS IN THE EVENING. FURTHER SOUTH...TYPICAL SEA BREEZE WEATHER PATTERN AS STORMS WILL HAVE BEEN PUSHED WELL INLAND TOWARD LAKE OKEECHOBEE AND OKEECHOBEE COUNTY. ONSHORE FLOW WILL KEEP TEMPERATURES SEVERAL DEGREES ABOVE THEIR SEASONAL UPPER 50S. PATCHY FOG IS EXPECTED INLAND AREAS WHERE RAINFALL OCCURRED. FRIDAY...RIDGE AXIS OVER NORTHERN CWA/NORTHERN FL WILL MAINTAIN SOUTHEAST FLOW WITH LATE MORNING/EARLY AFTERNOON SHOWERS AND ISOLATED STORMS ALONG THE COAST. STORMS WILL FORM WEST OF INTERSTATE 95 AND PUSH INLAND WITH THE SOUTHEAST WIND ENHANCED SEA BREEZE. TEMPERATURES REMAIN ABOVE NORMAL LOWER 80S OVER THE INTERIOR AND BUT CLOSER TO THEIR SEASONAL VALUES ALONG THE COAST WITH THE ONSHORE WINDS MOVING OVER OCEAN WATER TEMPERATURES IN THE LOW AND MID 70S. THIS WEEKEND...THE UNUSUALLY WET/WARM PATTERN FOR EARLY APRIL CONTINUES. FRONT WILL PUSH INTO THE SE STATES AND SAG INTO THE PANHANDLE/FAR NORTHERN PENINSULA SUNDAY. AS THIS OCCURS THE RIDGE AXIS WILL BE DISPLACED SOUTHWARD AND LOW LEVEL FLOW FLOW WILL VEER FROM SSE TO SWLY. THE SOUTHERLY COMPONENT TO THE WIND WILL CONTINUE TO HELP DRAW UP DEEPER MOISTURE OVER THE AREA. THIS MOISTURE COMBINED WITH WEAK SHORTWAVES ROTATING THROUGH UPPER TROUGH AND BOUNDARIES FROM SEA AND LAKE BREEZES WILL ALLOW SCT/NMRS SHOWERS AND STORMS TO DEVELOP WITH MOTION TOWARD THE EAST COAST. PROVIDED THAT CLOUDS/PRECIP DEVELOPMENT DOES NOT GET GOING TOO EARLY...SHOULD HAVE GOOD DAYTIME HEATING AIDING THE INSTABILITY...BUT AREAS THAT GET RAIN EARLY MAY HAVE MORE SHOWERS VERSUS THUNDERSTORMS. MON-TUE(PREVIOUS DISCUSSION)...MODELS CONTINUE TO HAVE TROUBLE RESOLVING PATTERN MON-TUE...THUS FORECAST CONFIDENCE REMAINS LOW. GENERAL EXPECTATION IS FOR FRONT TO BEGIN SAGGING SOUTHWARD WITH ONE OR MORE WEAK SURFACE WAVES POSSIBLY DEVELOPING ACROSS GULF AND ADVANCE ACROSS PENINSULA INTO THE ATLANTIC. FOR NOW...WILL HOLD POPS AT 30 PERCENT...BUT LATER SHIFTS MAY NEED TO RAISE PRECIP PROSPECTS FURTHER AS SITUATION UNFOLDS. TEMPS NEAR CLIMO MON/TUE. FRONT MAY FINALLY DROP SOUTHWARD THROUGH REMAINDER OF CWA WED WITH RETURN TO DRIER CONDITIONS AND NEAR CLIMO TEMPS. && .AVIATION...LCL MVFR IN SHOWERS AND STORMS OVER THE INTERIOR MID AFTERNOON TO EARLY EVENING. VFR AGAIN UNTIL AROUND 09Z/10Z FRIDAY MORNING AS LOCAL IFR CEILINGS AND VISIBILITIES MAINLY FROM MCO/ISM NORTH AND WEST DUE TO FOG. && .MARINE...SOUTHEAST WINDS AROUND 10 KNOTS OVERNIGHT WILL START INCREASING LATE FRIDAY AS PRESSURE GRADIENT BEGINS STRENGTHENING AHEAD OF A COLD FRONT MOVING ACROSS SOUTHERN AL/GA. EAST SWELL CONTINUES TO SLOWLY DIMINISH IN BOTH HEIGHT AND PERIOD. WINDS WILL VEER MORE S-SW FRI NIGHT INTO SAT WITH RIDGE BEING PUSHED SOUTHWARD IN ADVANCE OF FRONT. CAUTION HEADLINES WILL CONTINUE FOR OFFSHORE WATERS THROUGH LATE FRIDAY AND MAY NEED TO BE UPGRADED TO SMALL CRAFT ADVISORIES BY LATE FRIDAY AS FLOW INCREASES AND SEAS RISE A LITTLE OFFSHORE. SOME MODEST IMPROVEMENT LATE WEEKEND THROUGH EARLY NEXT WEEK. && .FIRE WEATHER...SHOWERS AND LIGHTNING STORMS FORMING ALONG THE COAST BY LATE MORNING AND EARLY AFTERNOON AGAIN FRI. STORMS PUSHING INLAND MID AND LATE AFTERNOON AS THE SEA BREEZE CLEARS THE COAST AND MERGES WITH WEST COAST SEA BREEZES OVER THE INTERIOR. NO MINIMUM RH CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... DAB 68 85 68 83 / 30 30 20 60 MCO 65 88 67 84 / 20 30 20 60 MLB 69 85 70 84 / 10 30 10 60 VRB 70 84 70 85 / 10 30 10 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...WIMMER LONG TERM....GLITTO
Hazardous weather outlook, Apr 3, 4:37 AM EDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 437 AM EDT THU APR 3 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-031900- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 437 AM EDT THU APR 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... PLENTIFUL MOISTURE AND DAYTIME HEATING WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE EAST COAST SEA BREEZE ALONG THE COASTAL COUNTIES BY MID DAY. SOUTHEAST LOW LEVEL FLOW WILL ALLOW STORMS TO MOVE INTO THE INTERIOR DURING THE AFTERNOON HOURS. THE MAIN THUNDERSTORM HAZARDS WILL BE FREQUENT LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WIND TO 45 MPH AND POSSIBLE SMALL HAIL IN THE STRONGEST STORMS. IF STORMS APPROACH YOUR AREA MOVE INDOORS WHEN THUNDER IS HEARD. ...RIP CURRENT IMPACT... A LONG PERIOD OCEAN SWELL WILL CONTRIBUTE TO A MODERATE RISK OF RIP CURRENTS AT THE BEACHES. REMEMBER TO ASK A LIFEGUARD ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH AND DO NOT SWIM ALONE. ...WIND AND SEA IMPACT... FIVE TO SIX FOOT OCEAN SWELLS ARE EXPECTED ACROSS THE OFFSHORE WATERS WHERE SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A LONG PERIOD OCEAN SWELL CONTINUE AT EAST CENTRAL BEACHES INTO EARLY NEXT WEEK ELEVATING THE RISK FOR RIP CURRENTS. DEEP MOISTURE AND DAYTIME HEATING WILL ALLOW FOR THE DEVELOPMENT OF SHOWERS AND LIGHTNING STORMS INTO THE WEEKEND...MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. VOLKMER
In the hours before
Special weather statement, Apr 3, 2:11 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 211 PM EDT THU APR 3 2008 FLZ047-053-147-031900- NORTHERN BREVARD COUNTY-OSCEOLA-SOUTHERN BREVARD COUNTY- 211 PM EDT THU APR 3 2008 ...STRONG THUNDERSTORMS AFFECTING CENTRAL BREVARD COUNTY... NORTHEASTERN OSCEOLA COUNTY... AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM 10 MILES SOUTHWEST OF COCOA...MOVING NORTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. 67
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.